Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 6, 2007, 5:35 PM CDT for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 5:35 PM CDT (22:35 UTC)
- Expired
- Sep 6, 2007, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 062236
SVRLCH
LAC115-062300-
/O.NEW.KLCH.SV.W.0110.070906T2235Z-070906T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF SLAGLE...
* UNTIL 600 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLAGLE...AND MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KURTHWOOD BY 600 PM CDT...
LAT...LON 3119 9319 3118 9296 3133 9293 3136 9299
3137 9319
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:40 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 6, 3:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CDT THU SEP 6 2007 .DISCUSSION...SFC ANALYSIS THIS AFTERNOON SHOWED BERMUDA HIGH REMAINING IN CONTROL OF THE AREA AS EXPECTED. HOWEVER DIGGING A LITTLE DEEPER AND LOOKING AT MODEL INSTABILITY AND CAPE FIELDS REVEALED A BOUNDARY ROUGHLY ALONG THE I-49/HWY 90 CORRIDOR FROM ALEXANDRIA TO MORGAN CITY...WITH MORE STABLE AIR TO THE EAST AND GREATER INSTABILITY TO THE WEST. AND MUCH TO MY SURPRISE THIS APPEARS TO BE COMING TRUE AS REGIONAL 88DS SHOW THE VAST MAJORITY OF THE CONVECTION THIS AFTERNOON HAS BEEN ALONG THIS CORRIDOR WITH MORE SCATTERED ACTIVITY ELSEWHERE TO THE WEST AHEAD OF A WEAK SHORTWAVE CROSSING ERN TX. EAST OF THIS BOUNDARY...PRETTY MUCH NIL COVERAGE SO FAR. NOT MANY CHANGES WERE MADE TO THE INHERITED GRIDS/FORECASTS IN THE SHORT TERM. ONGOING ACTIVITY SHOULD PERSIST THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DISSIPATING AFTER SUNSET. WILL HAVE TO KEEP AN EYE ON THE ERN ZONES AS CONVECTION HAS BEEN MOVING LITTLE AND RAINFALL AMOUNTS ARE BEGINNING TO ADD UP. FRIDAY APPEARS TO BE ANOTHER DAY OF SCATTERED RW/TRW AS MOISTURE REMAINS HIGH ACROSS THE REGION AND CONVECTIVE TEMPS REMAIN SEASONAL. BOUNDARY OVER THE ERN ZONES IS PROGGED TO WASH OUT TONIGHT SO COVERAGE TOMORROW SHOULD DECREASE FROM WHAT WERE SEEING TODAY. PATTERN REMAINS IN PLACE FOR THE WEEKEND WHILE A WAVE PASSES TO OUR SOUTH OVER THE GULF. ATTM IT APPEARS THE WAVE STAYS FAR ENOUGH AWAY TO KEEP FROM HAVING A LARGE INFLUENCE ON OUR WX FOR THE WEEKEND SO HAVE KEPT POPS AT 40 PERCENT EACH DAY. ALTHOUGH WITH DIFFERENCES IN STRENGTH...LONG RANGE MODELS AGREE ON BRINGING A CDFNT ACROSS THE AREA TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. GFS WAS THE STRONGEST WITH THIS FEATURE WITH AFTERNOON HIGHS ONLY IN THE LOWER 80S AT MOST FOR THURSDAY WHICH SEEMED A LITTLE OVERDONE SO HELD TEMPS IN THE UPPER 80S FOR THE LAST COUPLE OF DAYS OF THIS FORECAST PERIOD. ALSO TIMED HIGHEST POPS TO COINCIDE WITH THE FRONT. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE I-49 CORRIDOR EXTENDING SOUTHEAST ACROSS HIGHWAY 90 FOR THE REMAINDER OF THIS AFTERNOON. IFR CEILINGS AND VISIBILITIES ARE POSSIBLE WITH THE STRONGER CONVECTION. PATCHY LIGHT FOG IS POSSIBLE DURING THE OVERNIGHT HOURS...ESPECIALLY WHERE RAIN HAS FALLEN. TRARES && .MARINE...MAINLY LIGHT FLOW EXPECTED THROUGH THE PERIOD. DID BUMP UP WINDS AROUND MIDNIGHT TONIGHT FOR EXPECTED NOCTURNAL LO-LVL JETTING TO OCCUR AS IT HAS PAST COUPLE OF MORNINGS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 91 74 91 / 30 40 20 40 KBPT 75 92 76 91 / 30 40 20 40 KAEX 72 92 72 92 / 30 40 20 40 KLFT 74 91 73 91 / 30 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 25
Hazardous weather outlook, Sep 6, 4:13 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CDT THU SEP 6 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-071100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 413 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TYPICAL SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ARE FORECAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DECENT MOISTURE AND DAYTIME HEATING WILL COMBINE FOR A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. A COLD FRONT MAY MOVE ACROSS THE FORECAST AREA ON WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:15 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.